MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted g5: 510(k): k130520 the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported a tube fracture on the involved capiox device.When the doctor assembled the cbp circuit pre-treatment, it was noticed that purge line was separated from the port.The procedure outcome is unknown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.It was initially reported that the actual device was available.It has now been reported that the actual device is no longer available and will not be returned for evaluation.However, a photograph of the actual sample was returned for evaluation.Therefore, the investigation is based on evaluation of the user facility information, the returned photograph and a retention sample from the reported product code/lot number combination.Upon reviewing the photograph, it was found that the sampling line tube that had been fractured.The retention sample was unpacked from the unit box for visual inspection.It was confirmed not to have any anomaly, such as a break.The blood phase was filled with saline solution.With the blood outlet port side clamped, the blood phase was pressurized by applying air of 2kgf/cm2 from the blood inlet port side.It was confirmed that there was no leak.Functional testing was conducted based on review of the temperatures in russia from august, 2017 when the actual sample was manufactured to may, 2018 when this complaint occurred found that the lowest temperature went down below zero in some months.With this information being taken into account, based on the assumption that the actual sample was exposed to some force in the circumstance where the temperature was low, the following reproductive test was performed with the test conditions being set arbitrarily.A test product sample, after having been cooled down to minus 10 degrees celsius, was dropped from 1.5m high in the state of packed in the box in the normal manner.As the result, the tube became fractured.There is no evidence that this event was related to a device defect or malfunction.The investigation verified that the retention sample was the normal product with no break on it.Based on the reproductive test result, it is assumable as a cause of this complaint that the actual sample was cooled down due to a low temperature during transportation and/or due to the storage environment and that, in this state, it was subjected to some excessive shock force due to being handled inattentively during transportation or storage, resulting in the reported fracture of the tube.However, the exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7595533
Report Number9681834-2018-00104
Device Sequence Number1201258
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCX*FX25RE
Device Lot Number170807
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1